Washington, 2015Wildfire in Washington, August 1, 2015
August 1, 2015 · NWS OTX · 1 event in 1 county or zone
This fire of undetermined origin started 1 mile northeast of Sprague, WA. It burned 1,500 acres and cost $150,000 to contain/suppress.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This fire of undetermined origin started 1 mile northeast of Sprague, WA. It burned 1,500 acres and cost $150,000 to contain/suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:37 PM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 31, 9:37 PM PST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1037 PM PDT FRI JUL 31 2015
.SYNOPSIS....
Dry and hot weather will persist for the next several days. High
temperatures in the 90s to near 105 will be common through the
weekend. A cooling trend will start off the work week. A more
dramatic change to the hot pattern will be the chance of
thunderstorms each day from Monday through Thursday.
&&
.DISCUSSION...
Tonight through Saturday: Outside of a few high clouds...and
valley smoke especially along Lake Chelan...the fcst will remain
very warm with overnight low temps and high temps tomorrow well
above average. We've extended the heat advsy through Sunday, with
triple digit, or near triple digit, highs expected again tomorrow.
The winds will remain light overall, though we may begin to see
increasing westerly winds in and near Cascade valleys tomorrow
evening.
Saturday Night and Sunday: The strong ridge remains with
continued very hot conditions. Main change to this portion of the
forecast was to extend the heat advisory across the
Lewiston/Clarkston area through Sunday evening. 850 mb temps on
all models show at or slightly warmer temperatures for Sunday
compared to Saturday. So, valley temps in the mid 90s with up to
105 or even slightly higher for those typical hot places across
the Basin/LC Valley/Entiat etc areas. Sunday we should see an
increase in some clouds from the south, but they will be fairly
high thin cirrus and shouldn't have an impact on temperatures.
Sunday night through Wednesday: Models are in surprisingly good
agreement on Sunday night/Monday of some energy moving up from
the south into the Pacific Northwest. This would bring an increase
and thickening of clouds to the area. Sunday night could be quite
warm given this cloud cover. It is the warmest night currently in
the forecast with temps about 10 degrees above average for this
time of the year. Kept thunderstorms in during the overnight
period for our southeast forecast area. Then stretched that area
north and west into the Columbia Basin and Okanogan Highlands by
Monday morning and through the afternoon. By Monday evening the
best chance of thunderstorms should be confined to extreme eastern
WA and north ID. Sadly, after that wave moves through, the models
totally disagree for the midweek weather. The GFS now brings that
low off the central BC coast inland by Monday and puts us in a
more west or northwesterly flow for Tues/Wed. The ECMWF on the
other hand is similar with previous model runs in keeping the low
up off the BC coast and bringing some kind of cold front and
slightly negatively tilted trough axis through our area by
Wednesday. Needless to say two completely different scenarios with
two completely different affects on the weather. For now kept
forecast similar to what we previously had and trended toward the
ECMWF which is also similarly supported by the Canadian. Lowered
our chance of thunderstorms on Tuesday to slight chance and kept
our better chance of showers and thunderstorms for Wednesday.
Temperatures will finally decrease to near average conditions, and
perhaps by Wednesday be below average. /Nisbet
Thursday and Friday: The poor model agreement paints a murky
picture for the extended part of the forecast. The GFS is building
a ridge that will diminish the precip for the region while the
ECMWF brings another Low pressure system through the region. The
forecast leans toward the ECMWF as it has been more consistent
between runs. The region will be impacted by daytime isolated
thunderstorms along the Northern Cascades and weaker chances for
showers in the Idaho Panhandle. Temperatures for the region will
around the mid 80s for highs and lower 50s for lows. /JDC
&&
.AVIATION...
06Z TAFS: VFR conditions can be expected over the TAF sites for
at least the next 24 hours. Expect some smoke aloft with the best
chance for reduced surface visibilities around sunrise when the
inversion is the strongest. High pressure across the region means
only light diurnal winds at the TAF sites. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 97 65 98 69 89 / 0 0 0 0 0 20
Coeur d'Alene 59 96 60 98 64 88 / 0 0 0 0 0 20
Pullman 57 97 58 97 62 86 / 0 0 0 0 10 20
Lewiston 68 104 70 104 72 93 / 0 0 0 0 20 20
Colville 57 98 58 100 61 91 / 0 0 0 0 0 20
Sandpoint 51 93 53 95 56 88 / 0 0 0 0 0 20
Kellogg 59 95 58 97 59 87 / 0 0 0 0 10 20
Moses Lake 60 101 63 102 69 93 / 0 0 0 0 10 10
Wenatchee 69 99 71 102 75 93 / 0 0 0 10 0 10
Omak 61 101 62 102 66 94 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 8 PM PDT Sunday for Lewiston Area.
WA... Heat Advisory until 8 PM PDT Sunday for Lower Garfield and
Asotin Counties.
&&
Hazardous weather outlook, Jul 31, 4:30 AM PST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
530 AM PDT FRI JUL 31 2015
IDZ001>004-027-WAZ031-033-036-037-011230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-
530 AM PDT FRI JUL 31 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The hot and dry weather will break down by Monday. There is a
good agreement that an upper level trough will move into the
region... bringing scattered thunderstorms...gusty winds and
cooler temperatures. The most likely day for thunderstorms looks
to be Wednesday afternoon and evening but Tuesday may be active as
well.
WAZ034-035-038-041>044-011230-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
530 AM PDT FRI JUL 31 2015
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The hot and dry weather will break down by Monday. There is a
good agreement that an upper level trough will move into the
region... bringing gusty winds and cooler temperatures. Isolated
mountain thunderstorms are possible Tuesday and Wednesday.
IDZ026-WAZ032-011230-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
530 AM PDT FRI JUL 31 2015
This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Hot temperatures are expected with readings 95 to 105.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The hot and dry weather will break down by Monday. There is a
good agreement that an upper level trough will move into the
region... bringing scattered thunderstorms...gusty winds and
cooler temperatures. The most likely day for thunderstorms looks
to be Wednesday but Tuesday may be active as well.
Wildfire, Upper Columbia Basin
- When
- August 1, 12:00 AM PST to 11:00 PM PST
- Where
- Upper Columbia Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.610, -119.173 (the zone’s center; the record gives no point)
This fire of undetermined origin started 1 mile northeast of Sprague, WA. It burned 1,500 acres and cost $150,000 to contain/suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New York, August 1 to 2, 20152 deaths · 2 events
- Heat in Arizona, August 1, 20152 deaths · 1 event
- Flash Flooding and Hail in New Mexico, August 1, 20151 death · $193,000 · 1 in hail · 7 events
- Flooding and Heavy Rain in Florida, August 1 to 5, 2015$15 million · 8 events
- Heat in Oklahoma, August 1 to 5, 201513 injured · 1 event
- Flash Flooding and Flooding in Florida, August 1 to 2, 2015$424,000 · 4 events
- Hail and Damaging Winds in Maine, August 1, 20151.75 in hail · 19 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 1, 201513 events
- Drought in California, August 1 to 31, 201511 events
- Hail and Damaging Winds in Minnesota, August 1, 20151 in hail · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 1 to 2, 20159 events
- Wildfire in Hawaii, August 1 to 6, 20151 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599533.